# SDR 98ZZZX4556

- Difficulty date: November 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N47CA
- Make and model: Piper PA-31T
- Aircraft serial: 31T7920043
- System (JASC): 5520 · Elevator Structure
- Part: Spar Assy
- Part number: 4595106
- Condition: Cracked
- Location: Elevator
- Part time: 3,550 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON THE ELEVATOR CENTER HINGE, FOUND AN3-4A BOLTS LOOSE THROUGH THE SPAR TO P/N 45742-00 RIB AT BL 48.  THIS CAUSED ALL THE LOAD TO BE TRANSMITTED INTO THE SPAR FLANGES CRACKING BOTH FLANGES.  CHECKED OTHERS, FOUND BOLT NOT UP TO TORQUE.  SUBMITTER BELIEVED PAINT DETERIORATION MAY BE THE CAUSE.
